Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 15, NWS Morristown, TN

April 5, 2011Claiborne County, Grainger County, Hancock County, Tennessee

NWS Morristown, TN issued this river flood warning at Apr 5, 2011, 11:34 PM EDT for Claiborne County, Grainger County, Hancock County, Tennessee. It took effect at Apr 6, 2011, 2:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2011, 11:34 PM EDT (03:34 UTC)
In effect from
Apr 6, 2011, 2:00 AM EDT
Expired
Apr 6, 2011, 9:51 AM EDT
In force
8 hr
Issued by
NWS Morristown, TN
Flood severity
Minor

Counties Claiborne County, TN, Grainger County, TN, Hancock County, TN

The radar

The Knoxville radar (KMRX), 29 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clinch River above Tazewell (TAZT1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03528000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WGUS44 KMRX 060334
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1134 PM EDT TUE APR 5 2011

...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS ...

  CLINCH RIVER ABOVE TAZEWELL TN AFFECTING CLAIBORNE...GRAINGER AND 
  HANCOCK COUNTIES

 HEAVY RAINFALL MONDAY HAS CAUSED THE CLINCH RIVER TO RISE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

TNC025-057-067-061734-
/O.NEW.KMRX.FL.W.0015.110406T0600Z-110408T0800Z/
/TAZT1.1.ER.110406T0600Z.110406T1800Z.110408T0200Z.NO/
1134 PM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A
* FLOOD WARNING FOR 
  THE CLINCH RIVER ABOVE TAZEWELL TN.
* FROM LATE TONIGHT UNTIL LATE THURSDAY NIGHT.
* AT 8:30 PM TUESDAY THE STAGE WAS 10.1 FEET AND RISING.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND 
  CONTINUE TO RISE TO NEAR 13.0 FEET BY EARLY AFTERNOON WEDNESDAY. THE
  RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING.
* AT 12.0 FEET...FLOODING OF PASTURE LAND NEAR GRISSOM ISLAND 
  BEGINS. THE CITY OF TAZEWELL, TENNESSEE IS NOT AFFECTED BY FLOODING
  OF THE CLINCH RIVER.

$$
1 follow-up statement
687 
WGUS84 KMRX 061351
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
951 AM EDT WED APR 6 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ...

  CLINCH RIVER ABOVE TAZEWELL TN AFFECTING CLAIBORNE...GRAINGER AND 
  HANCOCK COUNTIES

&&

TNC025-057-067-061421-
/O.CAN.KMRX.FL.W.0015.000000T0000Z-110408T0800Z/
/TAZT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
951 AM EDT WED APR 6 2011

THE FLOOD WARNING IS CANCELLED FOR THE CLINCH RIVER ABOVE TAZEWELL TN.
* AT 8:30 AM THIS MORNING...THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER HAS CRESTED AND IS FORECAST TO REMAIN BELOW
  FLOOD STAGE.
* AT 12.0 FEET...FLOODING OF PASTURE LAND NEAR GRISSOM ISLAND BEGINS.
  THE CITY OF TAZEWELL, TENNESSEE IS NOT AFFECTED BY FLOODING OF THE
  CLINCH RIVER.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Apr 5, 9:20 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 5, 9:20 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
920 PM EDT TUE APR 5 2011

.DISCUSSION...NO UPDATES PLANNED THIS EVENING. DRIZZLE HAS ENDED AND
CLOUDS SHOULD BE DECREASING. TEMPERATURES AND THE REST OF THE
FORECAST ON TRACK...NO CHANGES NEEDED.

.PREVIOUS DISCUSSION...

.SHORT TERM...(TONIGHT AND WEDNESDAY)...CLOUDS EXPECTED TO EXIT THE
CWA AS RIDGE BUILDS AS THE UPPER TROUGH EXITS THE AREA TONIGHT. COOL
TEMPERATURES ANTICIPATED WITH A MOSTLY CLEAR SKY AND LIGHT WIND.
WILL KEEP THE FROST ADVISORY GOING AS IS. WILL ADD PATCHY FROST TO
THE REMAINDER OF THE CWA WITH TEMPERATURES IN THE 30S EXPECTED.
STAYED NEAR GUIDANCE NUMBERS FOR TEMPERATURES. SHOULD SEE WARMER
TEMPERATURES ON WEDNESDAY AS RIDGE BUILDS IN. STAYED NEAR GUIDANCE
NUMBERS FOR TEMPERATURES FOR WEDNESDAY UNDER A MOSTLY CLEAR SKY. NO
PRECIPITATION IS EXPECTED TONIGHT OR WEDNESDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...MODELS CONTINUE TO
BE IN DECENT AGREEMENT FOR MUCH OF THE LONG TERM PERIOD...ALTHOUGH
STILL DIVERGING MORE TOWARD THE LATTER PERIODS. WARMING TREND WILL
CONTINUE THURSDAY...AND SHOULD BE A DRY DAY AS LOW AMPLITUDE RIDGING
CONTINUES OVER THE AREA.  FOR FRIDAY/SATURDAY TIME FRAME A WEAK
FRONTAL BOUNDARY WILL SAG CLOSER TO OUR NORTHERN COUNTIES BEFORE
LIFTING BACK NORTH....AND SOME WEAK SHORT WAVE ENERGY MAY ALSO MOVE
ACROSS...SO WILL HAVE TO CARRY LOW POPS LATE THU NIGHT THOUGH SAT.
SHOULD BE DRY SUNDAY...THEN MORE SIGNIFICANT COLD FRONT FORECAST TO
MOVE THROUGH EARLY IN THE WEEK.  SOME UNCERTAINTY IN THE TIMING OF
THIS SYSTEM...AS GFS...ESPECIALLY 12Z RUN...FASTER THAN MOST OTHER
GUIDANCE AND BRINGS IT THROUGH SUNDAY NIGHT.  WILL LEAN TOWARD A
SLIGHTLY SLOWER AND MORE CONSENSUS MONDAY TIMING...BUT WILL NEED
CHANCE POPS BOTH SUNDAY NIGHT AND MONDAY.  WILL GO DRY TUESDAY
BEHIND THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             35  70  44  78  55 /   0   0  10   0  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  35  68  44  75  54 /   0   0  10  10  20
OAK RIDGE, TN                       34  68  43  75  53 /   0   0  10  10  20
TRI CITIES AIRPORT, TN              31  68  38  75  46 /   0   0  10  10  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FROST ADVISORY FROM 3 AM TO 8 AM EDT WEDNESDAY FOR THE FOLLOWING
     ZONES: HANCOCK...HAWKINS...NORTHWEST CARTER...NORTHWEST
     GREENE...SULLIVAN...WASHINGTON TN.

VA...FROST ADVISORY FROM 3 AM TO 8 AM EDT WEDNESDAY FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

GH/GH/LDW
Hazardous weather outlook, Apr 5, 5:07 AM EDT, 18 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
507 AM EDT TUE APR 5 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-060915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
507 AM EDT TUE APR 5 2011 /407 AM CDT TUE APR 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

WEATHER CONDITIONS WILL IMPROVE BEHIND PASSAGE OF A STRONG COLD
FRONT. HOWEVER...CLEARING SKIES AND LIGHT WINDS TONIGHT WILL ALLOW
AREAS OF FROST TO DEVELOP ACROSS SOUTHWESTERN VIRGINIA AND
NORTHEAST TENNESSEE. A FROST ADVISORY IS IN EFFECT FROM 3 AM EDT TO
8 AM EDT WEDNESDAY FOR THOSE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS MAY DEVELOP ON MONDAY AHEAD OF ANOTHER COLD FRONT.
HOWEVER...IT IS TOO EARLY TO DETERMINE TIMING AND STRENGTH OF THESE
STORMS JUST YET.

THUS...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TG

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.